MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 HUMERUS Ø4X26 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 HUMERUS Ø4X26 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-4026S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that after surgery of the t2 humeral nail, the most proximal and most distal screws have backed out.Revision surgery is planned at (b)(6) 2021.Update 12/17/2021: revision surgery was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since images available presents screw migration.A physical device inspection was not possible since the affected device was not returned and thus, limited to details available.A pptx file with a sequence of x-ray images was provided and forwarded to hcp for comments [excerpts]: the rotational forces acting due to the lack of reduction acted on the screws and led to the back out.Technically suboptimal performed with somewhat unfavorable fracture parameters.Based on above the root cause was attributed to a user related issue.The failure was caused by rotational forces resulting from a lack of fracture reduction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Ifu points out as following: ¿adverse effects in many instances, adverse results may be clinically related rather than device related.The following are the most frequent adverse effects involving the use of internal fracture fixation devices: delayed union or non-union of the fracture site.These devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient's activity level will dictate the longevity of the device.Conditions attributable to non-union, osteoporosis, osteomalacia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.Improper alignment can cause a mal-union of the bone and/or bending, cracking or even breakage of the device.¿ in case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
It was reported that after surgery of the t2 humeral nail, the most proximal and most distal screws have backed out.Revision surgery is planned on (b)(6) 2021.Update 12/17/2021.Revision surgery was performed on (b)(6) 2021.

Brand Name
LOCKING SCREW, FULLY THREADED T2 HUMERUS Ø4X26 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13102209
Report Number0009610622-2021-00830
Device Sequence Number11685864
Product Code HSB
UDI-Device Identifier04546540202321
UDI-Public04546540202321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number1896-4026S
Device Catalogue Number18964026S
Device Lot NumberK0ABEB0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient Weight58 KG